MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® GRIPPER PLUS® SAFETY NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-2734-24
Medical Device Problem Codes Structural Problem (2506); Sharp Edges (4013)
Health Effect - Clinical Codes Hematoma (1884); Blood Loss (2597)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while a smiths medical gripper needle was in use, it had been bent.Upon removal of the needle, the patient was left with a cut.It was reported to have taken 45 minutes to stop the bleeding as the use of applied pressure and coolpack had no effect.Tranexamic acid was used to end the bleeding.It was also reported that a hematoma had formed.Patient was supplied with pain killers.
 
Additional Manufacturer Narrative
Additional information: the investigators examined four photographs sent from the customer.The investigators determined that the needles were bent.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The investigators concluded that the product problem occurred after the device left the manufacturing facility.
 
Additional Manufacturer Narrative
Correction: adverse event or product problem: corrected from product problem to adverse event.Additional information: a photograph of the device was examined by the investigator.An examination of the photograph revealed that the needle was bent.The device history record was also reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The investigator stated that the bending of the needle most likely occurred after the device left the manufacturing facility.

Brand Name
DELTEC® GRIPPER PLUS® SAFETY NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8446372
Report Number3012307300-2019-01451
Device Sequence Number2926783
Product Code FPA
UDI-Device Identifier10610586015854
UDI-Public10610586015854
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K870866
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number21-2734-24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer06/04/2019
06/04/2019
06/04/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date07/23/2019
09/11/2019
09/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1